Q. I am using IUD. Is it normal to get thicker vaginal fluid during intercourse?

Answered by
Dr. R Balakrishnan Menon
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Apr 17, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I have had the Mirena IUD for about a year now. Recently I found my vaginal opening is getting rather tight and small. There is no pain or odor. Because of this, my partner feels difficult to have sex. This went on for almost two months now. When we did finally, my fluids were clear with lots of tissue-like substances. It looks like pieces of wet tissue paper. It appeared only during sex. Should I be concerned? Is this normal?

#

Hi,

Welcome to icliniq.com.

I do not see any reason for you to worry.

  • Mirena is an IUD (intrauterine device), and it releases hormone progesterone for over the years. This hormone makes the inner lining of uterus thin and also the secretion thicker, whiter without odor or any other symptoms.
  • As you would have noted during the ovulation, the secretions become thin and watery, following which the secretions become thicker under the effect of progesterone. So, it is the natural change of a normal cycle.
  • As a solution, you can use some lubrication during sex or the estrogen cream a few hours before sex. It would relax the muscles and also make the secretions better.

For further doubts consult an obstetrician and gynaecologist online --> https://www.icliniq.com/ask-a-doctor-online/obstetrician-and-gynaecologist


Was this answer helpful?

 | 

Related Questions:
I have vaginal discharge, itching and irritation while peeing. Is this an infection?

.. often occurs due to cervical erosions or cervicitis. It shows increased vaginal discharge, and it can lead to secondary urinary tract infection with burning sensation and irritation during urination. So meet your gynecologist for a speculum examin...   Read full

I have vaginal tightening during sex. It is very painful. Please help.

Hello doctor,

I need to reduce my waist size by 2 inches. Can you recommend drugs, supplements, and a diet to achieve this?

  Read full

What does waterlike vaginal discharge indicate?

Hello doctor,

I need to reduce my waist size by 2 inches. Can you recommend drugs, supplements, and a diet to achieve this?

  Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


Is it normal to have yellowish discharge after Clingen insertion?

Query: Hi doctor, I was diagnosed with candidiasis and my doctor gave me Clingen 3 for insertion. I used to get this candidiasis infection every month and it will get well on its own. For the first time I have consulted a doctor. At present, I am not having any symptoms and decided to take the medication ...  Read Full »

How can I manage dry vagina and anxiety related to intercourse?

Query: Hello doctor, I have endometriosis and was under medication Endoreg 2 mg twice a day for 5 to 6 months. Since marriage, I have pain during intercourse, and anxiety related to that. I do breathing, and positive affirmation exercises to do it. Now, I want to plan a child, and the ovulation count is al...  Read Full »

Burning Sensation in Vagina After Sex

Query: Hi doctor, I am currently pregnant and still used to have sex with my husband. After sex, there is a burning sensation in my vagina that last for minutes to hours. The thing is, it only happens after he ejaculates inside me. Please help.  Read Full »

Also Read


Sinusitis - Causes, Symptoms and Treatment
Sinusitis is the infection of the air cavities within the nasal passages. Normally, the healthy sinuses are filled with ...  Read more»
Asthma and Its Rising Incidence
This article explains about asthma and its causes. It also focuses on the benefits of starting early treatment to lead a...  Read more»
Parkinson's Disease: Historical Aspects and Current Treatment Approaches
This article discusses the historical aspects of Parkinsonism and, the evidence based approaches currently available for...  Read more»

Ask your health query to a doctor online?

Ask an Obstetrician & Gynaecologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.